Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 10, 2000, 6:40 PM CST for Limestone County, Robertson County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 6:40 PM CST (00:40 UTC)
- Expired
- Mar 10, 2000, 7:30 PM CST
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Limestone County, TX, Robertson County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 6:44 PM CST | Hail 1 | Mexia, TX | |
| Mar 10, 6:44 PM CST | Thunderstorm Wind | Kosse, TX | Power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 4:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 10, 6:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:29 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 10, 5:29 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 529 PM CST FRI MAR 10 2000 AVIATION DISCUSSION STRONG TO SEVERE THUNDERSTORMS WILL PASS SOUTH OF LOCAL TRACON..BUT EFFECTING KACT WITH SEVERE CONDITIONS THROUGH 01Z. AS THE CONVECTION MOVES OUT OF THE AREA THIS EVENING...MVFR CEILINGS ACROSS SOUTHERN OKLAHOMA WILL INVADE THE AREA AND LAST TO ABOUT 09Z. WINDS INCREASING SIGNIFICANTLY 01-03Z BEHIND THE FRONT WITH AVERAGES OF 34015G25KT EXPECTED OVERNIGHT. SKIES BREAK SATURDAY WITH NORTH WINDS DIMINISHING DURING THE DAY. 75 ================ 345 PM CST FRI MAR 10 2000 STRONG TO SEVERE THUNDERSTORMS ARE STILL FIRING ALONG AND AHEAD OF THE STATIONARY FRONT WHICH STRETCHED ACROSS JUNCTION TO CORSICANA TO SHREVEPORT LINE AT 10/21Z. THE PRIMARY FORCING IS IN THE LOWER LEVELS THOUGH A PROMINENT JET MAX OF 100+ WAS PRESENT ACCORDING TO WIND PROFILERS. AS THE MEAN AXIS OF THE TROUGH SLIDES EAST...THIS ACTIVITY WILL PUSH EAST. COLD FRONT WILL DIVE SOUTH OVERNIGHT BEHIND THE EXITING LOW PRESSURE SYSTEM AND SURFACE WINDS WILL INCREASING TO WIND ADVISORY CRITERIA. IN ADDITION...CLEARING SKIES AND COLD AIR ADVECTION WILL MAKE TEMPERATURES FEEL MUCH COLDER THAN THEY REALLY ARE. WEEKEND CONDITIONS WILL BE COOL AND PLEASANT. BY MONDAY...GULF MOISTURE STARTS RETURNING NORTH TO SET THE STAGE FOR THE NEXT ROUND OF THUNDERSTORMS ON TUESDAY/WEDNESDAY. DFW 41/60/39/69 2000 ACT 42/62/38/69 3000 .FTW...WIND ADVISORY TONIGHT FOR ALL OF N CNTRL TX. 64
In the hours before
Special weather statement, Mar 10, 3:43 PM CST, 2 hours 57 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CST FRI MAR 10 2000 ...WINDY CONDITIONS... A WIND ADVISORY WILL BE IN EFFECT FOR ALL OF NORTH CENTRAL TEXAS TONIGHT AS WIND SPEEDS RANGE FROM 20 TO 30 MPH...WITH HIGHER GUSTS. BOATERS ARE URGED TO STAY CLOSE TO SHORE AS THE WIND WILL MAKE AREA LAKES VERY CHOPPY AND HAZARDOUS. LIGHTWEIGHT OUTDOOR OBJECTS SHOULD ALSO BE SECURED THIS AFTERNOON. ...SEVERE THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THAT PART OF NORTH TEXAS GENERALLY SOUTH OF A LINE FROM STEPHENVILLE... TO CANTON. A DRY LINE...SEPARATING DRIER AND HEAVIER AIR TO THE WEST FROM MOIST AND BUOYANT AIR TO THE EAST...HAS CONTINUED TO TRIGGER THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN SECTIONS OF WEST TEXAS LATE THIS AFTERNOON. THE ATMOSPHERE ACROSS THE OUTLOOK AREA REMAINS VERY UNSTABLE AND THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE AS A STRONGER UPPER LEVEL DISTURBANCE MOVES IN FROM THE NORTHWEST THIS EVENING. FORECAST VERTICAL WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS THIS EVENING. HOWEVER...THERE MAY BE SUFFICIENT TURNING OF THE WINDS WITH HEIGHT TO ALLOW ISOLATED TORNADOES TO BRIEFLY DEVELOP. STORM SPOTTERS AND EMERGENCY MANAGERS IN THE OUTLOOK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION EARLY THIS EVENING. SPOTTERS SHOULD BE NEEDED WEST OF I-35 FIRST...ROUGHLY BETWEEN 4 AND 6 PM. AS THE STORMS MOVE EAST...SPOTTERS WILL LIKELY BE NEEDED EAST OF I-35 AFTER 6 PM. && FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 80
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:22 PM CST | Tornado Warning | FWD | Bell | 23 min |
| Mar 10, 6:40 PM CST | Severe Thunderstorm Warning | FWD | Bell | 50 min |
| Mar 10, 6:47 PM CST | Severe Thunderstorm Warning | FWD | Milam | 43 min |
| Mar 10, 7:58 PM CST | Severe Thunderstorm Warning | FWD | Milam | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.